MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NC EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION NC EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7214
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/11/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.A 2.00mm x 20mm nc emerge balloon catheter was advanced for dilatation.However, the balloon ruptured when it was being inflated multiple times.No patient complications were reported.
 
Additional Manufacturer Narrative
Date of event: used the first day of the month of the bsc aware date since event date was not provided.
 
Additional Manufacturer Narrative
(b3) date of event: corrected (b)(6) 2022.(b5) updated describe event or problem.(d4) lot number: updated to 0028260538.(d4) expiration date: updated to 10/25/2023.(d4) unique identifier (udi) #: updated to (b)(4).(e1) initial reporter title: corrected from rn to dr.(e1) initial reporter first name: corrected (b)(6).(e1) initial reporter last name: corrected (b)(6).(e1) initial reporter phone: corrected (b)(6).(e1) initial reporter email: updated.(e1) initial reporter occupation: corrected from other health care professional to physician.(g1) mfr site facility name: updated from boston scientific scimed, inc to boston scientific corporation.(h4) device manufacture date: updated to 10/25/2021.
 
Event or Problem Description
It was reported that balloon rupture occurred.A 2.00mm x 20mm nc emerge balloon catheter was advanced for dilatation.However, the balloon ruptured when it was being inflated multiple times.No patient complications were reported.It was further reported that the 100% stenosed target lesion was located in the proximal left anterior descending artery.The balloon inflated three times for 9 atmospheres (atm) for 15 seconds, 12 atm for 9 seconds, and 12 atm for 7 seconds respectively.The balloon ruptured on the fourth inflation at 12 atm for 12 seconds.Residual stenosis was 40%.The procedure was cancelled and stenting will be done on a later date.The patient was on medical maintenance at that time and the patient's status was stable.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by mfr.: returned product consisted of an nc emerge balloon catheter.The device was visually and microscopically examined.There was contrast in the inflation lumen and the balloon.There was blood in the guidewire lumen and the balloon.The balloon was loosely folded.The device was soaked for a period of time to break up blood and contrast in the device.It was then prepped with an inflation device filled with water and connected to the inflation port to inflate the device.There was a pinhole in the balloon located 5mm from the tip of the device.The device failed to inflate to rbp.

Brand Name
NC EMERGE
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key13653891
Report Number2134265-2022-02262
Device Sequence Number5779997
Product Code LOX
UDI-Device Identifier08714729846611
UDI-Public08714729846611
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K141236
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/25/2023
Device Model Number7214
Device Catalogue Number7214
Device Lot Number0028260538
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/18/2022
Supplement Date Received by Manufacturer03/07/2022
04/07/2022
Initial Report FDA Received Date03/02/2022
Supplement Report FDA Received Date03/10/2022
04/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/25/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown